Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 66, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 25, 2020, 9:32 PM CDT for Muskogee County, Oklahoma. It took effect at May 26, 2020, 4:36 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 25, 2020, 9:32 PM CDT (02:32 UTC)
- In effect from
- May 26, 2020, 4:36 PM CDT
- Expired
- May 26, 2020, 9:52 AM CDT
- In force
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Muskogee (MKGO2).
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
880 WGUS44 KTSA 260232 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 932 PM CDT Mon May 25 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Arkansas River near Muskogee affecting Muskogee County. OKC101-261032- /O.NEW.KTSA.FL.W.0066.200526T2136Z-200527T1200Z/ /MKGO2.1.ER.200526T2136Z.200527T0000Z.200527T0600Z.NO/ 932 PM CDT Mon May 25 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Arkansas River near Muskogee * from Tuesday afternoon to Wednesday morning, or until the warning is cancelled. * At 9:00 PM Monday, the stage was 25.77 feet. * Flood stage is 28.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River near Muskogee is expected to rise above flood stage Tuesday afternoon and continue to rise to near 28.2 feet by Tuesday evening. The river is expected to fall below flood stage Wednesday before dawn . * Impact...At 28.0 feet, minor lowland flooding occurs. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$
2 follow-up statements
270 WGUS84 KTSA 260743 FLSTSA Flood Statement National Weather Service Tulsa OK 243 AM CDT Tue May 26 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Arkansas River near Muskogee affecting Muskogee County. OKC101-261543- /O.CON.KTSA.FL.W.0066.200526T2136Z-200527T1200Z/ /MKGO2.1.ER.200526T2136Z.200527T0000Z.200527T0600Z.NO/ 243 AM CDT Tue May 26 2020 The Flood Warning continues for The Arkansas River near Muskogee. * from this afternoon to Wednesday morning, or until the warning is cancelled. * At 2:00 AM Tuesday, the stage was 26.35 feet. * Flood stage is 28.0 feet. * Minor flooding is forecast. * Forecast...The Arkansas River near Muskogee is expected to rise above flood stage late this afternoon and is then expected to fluctuate near flood stage until further notice. * Impact...At 28.0 feet, minor lowland flooding occurs. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$ Lacy
559 WGUS84 KTSA 261452 FLSTSA Flood Statement National Weather Service Tulsa OK 952 AM CDT Tue May 26 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Arkansas River near Muskogee affecting Muskogee County. OKC101-261522- /O.CAN.KTSA.FL.W.0066.000000T0000Z-200527T1200Z/ /MKGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 952 AM CDT Tue May 26 2020 The Flood Warning is cancelled for The Arkansas River near Muskogee. * At 9:00 AM Tuesday, the stage was 26.99 feet. * Flood stage is 28.0 feet. * Forecast...The Arkansas River near Muskogee crested below flood stage at 27.5 feet. The river will remain below flood stage. * Impact...At 28.0 feet, minor lowland flooding occurs. && LAT...LON 3583 9520 3552 9507 3547 9515 3559 9532 3583 9537 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 25, 8:23 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 25, 8:23 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
823 PM CDT Mon May 25 2020
...UPDATE...
.DISCUSSION...
Rain has overspread much of the CWA thanks to an MVC moving
northward across eastern Oklahoma. Strong to severe thunderstorms
are noted across portions of northeast Oklahoma and far northwest
Arkansas. A supercell is noted just west of Maysville at the
moment moving northeastward. Shear is starting to increase across
NE OK and far NW AR with bulk shear right around 40kts. Effective
SRH is also on the order of 100 to 200m^2/s^2 which would indicate
that the tornado potential will continue with the aforementioned
supercell for a little while longer as it tracks north-
northwestward. Additional small spin ups within the line behind
the lead supercell will remain possible. Once this line of storms
clears the CWA, the air will be sufficiently overturned with a
very low severe threat.
Given the tropical airmass in place, the rest of the overnight is
expected to be rainy with locally heavy rainfall rates at times.
The OK mesonet and ASOS observations are showing a broad area of 1
to 2.5 inches of rain across SE OK and west- central AR from
about I-40 and southward. An additional 1 to 3 inches of rainfall
is expected across portions of E OK and NW AR, mainly from about
I-40 and points northward. This will likely lead to additional
flash and main stem river flooding. All interests near rivers,
streams, creeks, or low lying areas should remain alert tonight.
The MCV that is currently bringing heavy rainfall to E OK and NW
AR will clear the area by sunrise tomorrow leading to at least a
dry start to the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 61 75 63 75 / 90 50 50 70
FSM 65 78 64 75 / 90 70 70 80
MLC 61 75 61 74 / 90 60 60 80
BVO 61 73 61 76 / 90 50 40 70
FYV 63 75 62 73 / 90 60 70 80
BYV 64 77 63 73 / 90 70 70 80
MKO 63 74 62 74 / 90 60 60 80
MIO 64 74 62 76 / 90 60 50 80
F10 61 74 62 74 / 90 60 50 70
HHW 63 75 62 74 / 80 70 60 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Tuesday for OKZ049-053-055>058-
060>063-066>076.
AR...Flash Flood Watch until 7 AM CDT Tuesday for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...21Hazardous weather outlook, May 25, 5:00 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Mon May 25 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Mon May 25 2020 ...SEVERE WEATHER AND FLOODING POSSIBLE THIS AFTERNOON/EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK... Limited. AREA... Far eastern Oklahoma and northwest Arkansas. ONSET... Ongoing. SEVERE THUNDERSTORM. RISK... Limited. AREA... Far eastern Oklahoma and northwest Arkansas. ONSET... Ongoing. FLASH FLOOD. RISK... Elevated. AREA... Eastern Oklahoma and northwest Arkansas. ONSET... Ongoing. HEAVY RAIN. RISK...Elevated. AREA... Eastern Oklahoma and northwestern Arkansas. ONSET... Ongoing. DISCUSSION... Strong to severe storms will be possible for the remainder of this afternoon with the threat continuing into the evening hours. The main severe threats will be damaging wind gusts along with a few brief, weak tornadoes. The area of greatest concern will generally be across far eastern Oklahoma from about Jay south- southwestward to about Stigler and south to the Red River and points eastward into northwest Arkansas. In addition to the severe potential, widespread heavy rainfall is likely across much of eastern Oklahoma and northwestern Arkansas through the remainder of the afternoon and continuing into the evening and overnight hours. A tropical airmass in place will allow for high rainfall rates exceeding one inch per hour at times. Rainfall for this afternoon and overnight is expected to be on the order of 1 to 3 inches for most areas with locally higher amounts of 4 to 5 inches possible. This may lead to flash and main stem river flooding. Remember to turn around, don't drown if you encounter a flooded roadway. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY... Thunderstorm Potential. Heavy Rainfall. THURSDAY THROUGH SATURDAY... Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Pockets of locally heavy rainfall remain possible across portions of eastern Oklahoma and northwest Arkansas Tuesday through Thursday with the greatest heavy rainfall potential expected on Wednesday as storm chances continue north of an upper low over northern Texas. This upper low will slowly move across north Texas and will continue into eastern Oklahoma and northern Arkansas through at least Friday, yielding thunderstorm chances each day this week. A cold front may bring this to an end from north to south by next weekend. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, May 25, 6:55 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
655 PM CDT Mon May 25 2020
OKZ062-067>070-072-260030-
Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-Mayes OK-Wagoner OK-
655 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH...
SOUTHWESTERN MAYES...ADAIR...EASTERN WAGONER...CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 730 PM CDT...
At 654 PM CDT, strong thunderstorms were located along a line
extending from near Fort Gibson to 4 miles southwest of Maryetta to 2
miles northeast of Short. Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Stilwell...
Fort Gibson... Westville...
Okay... Hulbert...
Moffett... Eldon...
Adair State Park... Proctor...
Christie... Peggs...
Maryetta... Cookson...
Cherokee Landing State Park... Scraper...
Sequoyah State Park... Baron...
This includes Interstate 40 in Oklahoma between mile markers 325 and
328.
A Tornado Watch remains in effect until midnight CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3594 9452 3545 9444 3537 9445 3538 9447
3569 9474 3574 9529 3613 9543 3613 9476
TIME...MOT...LOC 2354Z 174DEG 23KT 3581 9522 3580 9472 3560 9447Local storm report, May 25, 7:34 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
734 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 SE SALLISAW 35.44N 94.76W
05/25/2020 SEQUOYAH OK EMERGENCY MNGR
TREES DOWN, COUNTY ROAD BLOCKED. TIME ESTIMATED FROM
RADAR.
&&
SNIDERLocal storm report, May 25, 7:35 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 3 NNE SALLISAW 35.50N 94.77W
05/25/2020 SEQUOYAH OK EMERGENCY MNGR
TREES DOWN, BLOCKING COUNTY ROAD. TIME ESTIMATED FROM
RADAR.
&&
SNIDERLocal storm report, May 25, 7:41 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND GST COLCORD 36.26N 94.69W
05/25/2020 E70 MPH DELAWARE OK AMATEUR RADIO
HAM RADIO OPERATOR REPORTS AN ESTIMATED WIND GUST OF 70
MILES PER HOUR.
&&
SNIDERSpecial weather statement, May 25, 8:00 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
800 PM CDT Mon May 25 2020
OKZ057-062-260145-
Craig OK-Mayes OK-
800 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG AND NORTHEASTERN
MAYES COUNTIES UNTIL 845 PM CDT...
At 800 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Adair to 5 miles north of Rose.
Movement was north at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Vinita... Salina...
Langley... Adair...
Ketchum... Spavinaw...
Disney... Big Cabin...
Pensacola... Hoot Owl...
Cherokee State Park... Spavinaw State Park...
White Oak... Strang...
Disney Little Blue State Park... Snowdale State Park...
This includes Interstate 44 between mile markers 267 and 290.
A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.
LAT...LON 3667 9500 3625 9501 3635 9534 3651 9536
3651 9533 3660 9533 3660 9537 3675 9539
TIME...MOT...LOC 0100Z 185DEG 14KT 3639 9528 3630 9502Special weather statement, May 25, 9:04 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
904 PM CDT Mon May 25 2020
ARZ001-002-010-011-020-260245-
Carroll AR-Madison AR-Benton AR-Washington AR-Franklin AR-
904 PM CDT Mon May 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...MADISON...
NORTHEASTERN FRANKLIN...WEST CENTRAL CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES UNTIL 945 PM CDT...
At 904 PM CDT, strong thunderstorms were located along a line
extending from near Lowell to 6 miles southeast of Cass. Movement was
north at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Huntsville...
Lowell... Elkins...
Bethel Heights... Garfield...
Gateway... St. Paul...
Hindsville... Wiederkehr Village...
Wesley... Saint Paul...
Forum... Aurora...
Hobbs State Park... Clifty...
Boston... Withrow Springs State Park...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 40 and 42.
Interstate 49 between mile markers 77 and 80.
A Tornado Watch remains in effect until midnight CDT for northwestern
and west central Arkansas.
LAT...LON 3577 9370 3540 9371 3625 9417 3650 9408
3650 9387 3585 9352 3576 9352
TIME...MOT...LOC 0204Z 192DEG 37KT 3627 9415 3564 9372The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:00 PM CDT | Tornado Warning | TSA | Adair, Delaware | 45 min |
| May 25, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 35 min |
| May 25, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes | 47 min |
| May 25, 7:23 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| May 25, 7:40 PM CDT | Tornado Warning | TSA | Delaware | 50 min |
| May 25, 7:45 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware, Ottawa | 60 min |
| May 25, 8:00 PM CDT | Special Weather Statement | TSA | Mayes | 45 min |
| May 25, 8:11 PM CDT | Tornado Warning | TSA | Delaware, Ottawa | 49 min |
| May 25, 8:13 PM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes | 3 hr |
| May 25, 8:20 PM CDT | River Flood Warning | TSA | Pushmataha | 24 hr |
| May 25, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 52 min |
| May 25, 8:51 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Choctaw, Haskell, Latimer, LeFlore and 6 more | 6 hr |
| May 25, 8:58 PM CDT | River Flood Warning | TSA | LeFlore | 36 hr |
| May 25, 8:59 PM CDT | Tornado Warning | TSA | Ottawa | 50 min |
| May 25, 10:03 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more | 6 hr |
| May 26, 2:35 AM CDT | River Flood Warning | TSA | Adair, Delaware | 27 hr |
| May 26, 2:35 AM CDT | River Flood Warning | TSA | Cherokee | 41 hr |
| May 26, 2:49 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 30 hr |
| May 26, 2:49 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 29 hr |
| May 26, 4:13 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more | 6 hr |
| May 26, 9:37 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| May 26, 10:20 AM CDT | River Flood Warning | TSA | Sequoyah | 5 hr |
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.